Heavy Snow, Ne Box Elder T X Ne/W Weber/Davis
- When
- November 25, 4:00 PM MST to November 26, 8:00 PM MST
- Where
- Ne Box Elder T X Ne/W Weber/Davis forecast zone
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
Another blast of snow plastered the Wasatch Front and Northern Utah mountains just in time to wreak havoc on holiday travelers. Nearly 100 traffic accidents were reported from Ogden to Provo during the morning commute.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Another blast of snow plastered the Wasatch Front and Northern Utah mountains just in time to wreak havoc on holiday travelers. Nearly 100 traffic accidents were reported from Ogden to Provo during the morning commute. Most were fender benders, and injuries were minor. The "dreaded lake effect" kicked into high gear late on the 26th, adding to the driving woes in Davis and Salt Lake counties, but adding welcome powder the the ski resorts just before Thanksgiving. Some of the higher snow amounts were Alta with 3 feet, Snowbird 28 inches, Brighton 20 inches, Tony Grove Lake 16 inches, Snowbasin 10 inches and Park City 8 inches. Most valley and bench locations picked up 2-8 inches of fresh snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 25, 11:15 AM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1115 AM MST TUE NOV 25 2003 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTHERN PORTIONS TODAY THROUGH WEDNESDAY IN A COOL AND MOIST NORTHWEST FLOW. HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION FOR THANKSGIVING. && .DISCUSSION...A BROAD TROUGH REMAINS OVER THE WESTERN STATES THIS MORNING WITH WEAK SHORTWAVES MOVING ACROSS THE NORTHERN PORTIONS. PARTS OF THE WASATCH MOUNTAINS AND SOME BENCH AREAS ARE ALREADY SEEING SNOW OR HAVE HAD SNOW UNDER A MOIST WESTERLY FLOW. THIS AFTERNOON WILL SEE INCREASED WARM ADVECTION AT 700MB. MEANWHILE...500MB TEMPS BEGIN COOLING BY LATE AFTERNOON. SO INSTABILITY WILL INCREASE AS THE AFTERNOON AND EVENING PROGRESSES AND WILL PROBABLY SEE THE NORTHERN PORTIONS GRADUALLY FILL IN. THE JET DIVES INTO NORTHWESTERN UTAH JUST AFTER MIDNIGHT WHILE 700MB FLOW TURNS NORTHWEST INTO A COLD ADVECTION PATTERN. THIS SHOULD KEEP SNOW GOING...THE BULK OF IT OVER THE NORTHERN MOUNTAINS...THROUGH THE NIGHT. THE JET MOVES EAST OF THE AREA BY TOMORROW MORNING AND THINGS START STABILIZING. HOWEVER WITH CONTINUED MOIST NORTHWEST FLOW...THE NORTHERN MOUNTAINS SHOULD CONTINUE TO SEE SNOW THROUGH TOMORROW AFTERNOON. HAVE CHANGED THE WINTER STORM WATCH TO A SNOW ADVISORY BEGINNING TODAY SINCE SNOW HAS ALREADY STARTED. ALSO ZONES HAVE BEEN UPDATED TO INCREASE POPS TODAY OVER SOME NORTHERN AREAS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY TODAY THROUGH TOMORROW MOST NORTHERN MOUNTAINS UTZ006>009. ID...SNOW ADVISORY TODAY THROUGH TOMORROW WASATCH MOUNTAINS OF SOUTHERN IDAHO IDZ025. WY...SNOW ADVISORY SOUTHWEST WYOMING TODAY THROUGH TOMORROW WYZ021. && CHENG
IDZ024-025-UTZ001>021-WYZ021-261400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 645 AM MST TUE NOV 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TONIGHT A PACIFIC STORM SYSTEM IS EXPECTED TO ENTER THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. THIS STORM WILL MAINLY IMPACT AREAS OF THE WASATCH MOUNTAINS OF IDAHO...AND UTAH AND THE WESTERN UINTA MOUNTAINS BEGINNING THIS EVENING AND CONTINUING OVERNIGHT. NORTHERN MOUNTAIN VALLEY AREAS AND SOUTHWEST WYOMING WILL ALSO FEEL THE BRUNT OF THIS STORM. SNOW...BECOMING HEAVY AT TIMES...IS EXPECTED TO BEGIN ACROSS THESE AREAS BY EARLY THIS EVENING. BENCH AREAS OF THE WASATCH FRONT CAN ALSO EXPECT SOME SNOW ACCUMULATIONS OVERNIGHT. STRONG WINDS WILL CREATE BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES AND PRODUCING HAZARDOUS DRIVING CONDITIONS. SEE SLCWSWSLC FOR DETAILS ON THIS DEVELOPING STORM SYSTEM. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT NORTHERN AND EASTERN MOUNTAIN AREAS PRIMARILY DURING THE MORNING HOURS WEDNESDAY BEFORE EXITING TO THE EAST LATE WEDNESDAY AFTERNOON. SNOW WILL BE TAPERING OFF TO SHOWERS TOWARDS WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
6 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328970, 5328971, 5328972, 5328973, 5328974, 5328975.